Alert archive / Louisiana / River Flood Warnings in 2018
River Flood Warning 76, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Apr 21, 2018, 9:11 AM CDT for Webster Parish, Louisiana; Columbia County, Arkansas. It took effect at Apr 23, 2018, 3:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2018, 9:11 AM CDT (14:11 UTC)
- In effect from
- Apr 23, 2018, 3:00 PM CDT
- Expired
- Apr 22, 2018, 9:45 AM CDT
- In force
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Columbia County, AR, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Dorcheat near Springhill (SPHL1).
- Action stage
- 10.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
765 WGUS44 KSHV 211411 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 911 AM CDT Sat Apr 21 2018 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-221411- /O.NEW.KSHV.FL.W.0076.180423T2000Z-000000T0000Z/ /SPHL1.1.ER.180423T2000Z.180425T1800Z.000000T0000Z.NO/ 911 AM CDT Sat Apr 21 2018 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Bayou Dorcheat Near Springhill. * from Monday afternoon until further notice...or until the warning is cancelled. * AT 8:00 AM Saturday The stage was 9.0 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...Rise above flood stage by Monday afternoon and continue to rise to near 13.0 feet by Wednesday evening. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
1 follow-up statement
376 WGUS84 KSHV 221445 FLSSHV Flood Statement National Weather Service Shreveport LA 945 AM CDT Sun Apr 22 2018 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-221515- /O.CAN.KSHV.FL.W.0076.000000T0000Z-180422T1445Z/ /SPHL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 945 AM CDT Sun Apr 22 2018 The flood warning is cancelled for the Bayou Dorcheat Near Springhill. * At 9:00 AM Sunday The stage was 9.9 feet. * Flood stage is 11.0 feet. * Forecast...The river will crest below flood stage at 10.2 feet this afternoon. * Impact...at 13.0 feet...Minor lowland flooding of private boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 21, 7:17 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 21, 7:17 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 717 AM CDT Sat Apr 21 2018 .AVIATION... For the 21/12z TAFs, VFR conditions will prevail at most sites initially, but ceilings will gradually lower into the MVFR range from west to east. Convection currently ongoing across Central Oklahoma and North Texas will move into the area after 21/18z. All TAF sites will be affected before the end of this period. Flight conditions will deteriorate as the convection arrives. One or two isolated storms may become severe. A cold front will help to push the storms eastward, and the storms should end at most of the East Texas terminals by the end of the period. /09/ && .PREV DISCUSSION... /issued 518 AM CDT Sat Apr 21 2018/ DISCUSSION... The morning satellite imagery reveals that elevated cloud cover has rapidly begun to develop/spread ENE across the region this morning, well ahead of the closed low over Cntrl CO, with the trailing trough S into Srn NM. Weak sfc ridging remains in place across the region this morning, but this will change by mid to late morning as winds veer more SErly as a sfc low over NW TX begins to shift E into Wcntrl TX along a weak inverted sfc trough that will develop along the Red River. In fact, the low level moisture return is not too far off,with MVFR cigs over SE TX rapidly encroaching on Deep E TX attm. The mosaic radar imagery has been depicting some elevated mid level returns over portions of extreme NE TX/SE OK, although sfc obs over these areas have not recorded any cigs aob 12kft. However, the latest sfc obs from PRX has just recorded -RA, meaning that a few sprinkles are indeed making it to the ground. The air mass should continue to saturate today as mean moisture continues to spread NE and deepen over the area, as the closed low emerges out over OK. The short term progs have slowed down the Ewd progression of the convection this morning though, remaining just W of the CWA through 18Z (for the most part), before the convection rapidly expands E into E TX/SW AR/extreme NW LA for the afternoon. Have slowed down the progression of the Pops as well this morning, but did bump pops up a bit across SE OK/portions of extreme NE TX as large scale diffluence increases late in the day. The heavy rain threat still looks on track for tonight across much of the region, as a warm front begins to lift N into E TX/N LA to near the AR/LA border by mid to late evening. The GFS/ECMWF/HRRR are in good agreement this morning with the track of the sfc low roughly along or just S of the I-20 corridor this afternoon and evening, with the 06Z NAM in better agreement now, but MUCape being limited to 500 J/Kg or less across the warm sector this evening as dynamical forcing increases this evening ahead of an increasingly negatively tilted trough axis. Still can't rule out isolated strong to severe convection this evening through a portion of the overnight hours near and S of the warm front given the limited instability accompanied by 40-50kts of bulk shear, but believe the primary threat will be for locally heavy rainfall as the convection deepens within the LFQ of the 120kt upper jet streak, and gradually spreads E across the area. The high res progs suggest widespread 1-2+ inches of QPF across much of E TX/SE OK/SW AR/NW LA, with isolated higher amounts of 3+ inches possible given the potential cell training this evening, before dry slotting aloft begins to entrain E beneath the upper low after 06Z Sunday. Minor flooding can't be ruled out tonight where training is observed, but given the localized instance of this, will forego a Flash Flood Watch attm. The attendant cold front will gradually progress SE across the region late tonight through Sunday morning, exiting the area by/after 18Z. Did maintain high chance to likely pops Sunday morning across the Ern zones before this diminishes quickly by mid-morning, although the potential for some wrap-around -SHRA will linger across mainly SW AR and Ncntrl LA as the closed low drifts SE across Cntrl and Srn AR. The biggest question though remains the max temps, as the post-frontal cloud cover over Deep E TX/N LA may diminish by afternoon, allowing for better insolation before the wrap-around stratocu field spreads SE along the backside of the low. Have trended max temps a tad higher than the previous forecast, before the deeper wedge of cold air is able to sink SE. The post-frontal stratocu should help keep temps a bit cooler Monday, with isolated -SHRA possible, before the clouds gradually diminish from W to E with the departure of the closed low. A warming trend will commence Tuesday, although the next cold front remains progged to sweep SE through the area Wednesday. There still remains quite a bit of uncertainty in regards to timing, with the ECMWF the slower solution by about 12 hrs behind the faster and more progressive GFS. However, convection should quickly develop ahead of the associated shortwave trough over the Cntrl Plains and Mid-MS Valley. Did bump pops up to high chance Wednesday N of the I-20 corridor, but kept slight chance pops going Wednesday evening for the Srn 3/4ers of the area given the potential for lingering convection as drier air deepens in wake of this shortwave trough/cold fropa. The progressive pattern looks to continue through the end of the extended, with another deeper upper trough sliding SE into the Srn Plains/Lower MS Valley Friday, resulting in additional convection and a reinforcement of cooler and drier air for next weekend. Prelims to follow below... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 72 58 71 53 / 50 100 30 10 MLU 75 60 73 55 / 20 100 60 10 DEQ 68 52 67 50 / 80 100 30 10 TXK 70 56 67 53 / 70 100 30 10 ELD 73 58 69 54 / 30 100 50 10 TYR 67 54 66 51 / 70 100 10 0 GGG 69 57 67 51 / 60 100 10 0 LFK 73 59 73 51 / 40 100 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/15
Hazardous weather outlook, Apr 21, 6:04 AM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 604 AM CDT Sat Apr 21 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 604 AM CDT Sat Apr 21 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and a few thunderstorms will increase across much of East Texas, Southeast Oklahoma, Southwest Arkansas, and Western Louisiana this afternoon, ahead of a strong upper level storm system that will slowly shift east across Oklahoma. A warm front will begin to move north into East Texas, North Louisiana, and possibly extreme Southern Arkansas late this afternoon and evening, with showers and thunderstorms expected to intensify near and south of this boundary where weak instability interacts with moderate wind shear and large scale forcing ahead of this storm system. This may result in the development of isolated strong to severe thunderstorms tonight over East Texas and portions of North Louisiana, with damaging winds and marginally severe hail possible. However, the primary threat will be locally heavy rainfall, as widespread rainfall amounts of one to two inches, with isolated higher amounts in excess of three inches possible areawide. This may result in minor flooding of low lying, poor drainage areas, before the showers and thunderstorms diminish from west to east late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and isolated thunderstorms will diminish across Southcentral Arkansas and Northcentral Louisiana Sunday morning as this storm system shifts east across Arkansas into Northern Mississippi. Scattered showers and isolated thunderstorms will return to the region Wednesday and Friday, near and ahead of a couple of cold fronts that will move through the area. However, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed tonight for isolated severe thunderstorms and the potential for minor flooding. 15
Nearby
River Flood Warnings in Louisiana, 2018River Flood Warnings in Arkansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.